MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 3 OZ. EAR SYRINGE BULK 150

C.R. BARD, INC. (COVINGTON) -1018233 3 OZ. EAR SYRINGE BULK 150
Catalog Number 0935830
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that a bug came out of the syringe once it was filled with saline.Per additional information received, it was reported that the ear syringe was filled with saline and when used to flush out the surgical incision, a bug came out of ear syringe.The staff stated that there was no bug in the saline in the bowl prior to filling the syringe.
 
Additional Manufacturer Narrative
The reported event could not be confirmed.The photo sample evaluation was inconclusive.The foreign material (insect) was on a gauze pad, with no bard product included in the photographed sample provided.Therefore, the foreign material cannot be evaluated in terms of proximity to a bard manufactured product.Based on the investigation findings, current manufacturing controls are considered adequate, as to detect and segregate any nonconforming unit.The event described could not be confirmed as a manufacturing related issue.The potential root causes of the reported event include defective/contaminated components from supplier and not following the production area cleaning procedure.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A review of the case label was conducted, and the case label contained all required markings and product/manufacturer information.(b)(4).
 
Event or Problem Description
It was reported that a bug came out of the syringe once it was filled with saline.It was later reported that the ear syringe was filled with saline and when used to flush out the surgical incision, a bug came out of ear syringe.The staff stated that there was no bug in the saline in the bowl prior to filling the syringe.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
3 OZ. EAR SYRINGE BULK 150
Common Device Name
EAR SYRINGE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6780035
Report Number1018233-2017-04167
Device Sequence Number16536225
Product Code KYZ
UDI-Device Identifier10801741075992
UDI-Public(01)10801741075992
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0935830
Device Lot NumberBMBRAM04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2017
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer11/08/2017
01/11/2018
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date11/09/2017
01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1